Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS Lake Charles, LA

May 29, 2007Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this flash flood warning at May 29, 2007, 11:23 AM CDT for Jefferson County, Orange County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2007, 11:23 AM CDT (16:23 UTC)
Expired
May 29, 2007, 3:15 PM CDT
In force
4 hr
Issued by
NWS Lake Charles, LA
Area
Whole counties

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
721 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 291624
FFWLCH
TXC245-361-292015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1123 AM CDT TUE MAY 29 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...PORT NECHES...NEDERLAND...GROVES...
  CENTRAL GARDENS...BEAUMONT...
  SOUTHWESTERN ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITY OF VIDOR...

* UNTIL 315 PM CDT

* AT 1123 AM CDT...FLASH FLOODING WAS INDICATED BY RADAR SOUTHEAST   
  OF BEAUMONT TEXAS. RADAR IS INDICATING TWO TO THREE INCHES OF      
  RAINFALL HAS FALLEN WITH ADDITIONAL AMOUNTS OF THREE TO FOUR       
  INCHES EXPECTED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSE CITY
  AND PINE FOREST.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2988 9420 2987 9393 3017 9390 3017 9421

$$
K. KUYPER
1 follow-up statement
000 
WGUS74 KLCH 291758
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1257 PM CDT TUE MAY 29 2007

TXC245-361-292015-
JEFFERSON TX-ORANGE TX-
1257 PM CDT TUE MAY 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
WESTERN ORANGE AND NORTHEASTERN JEFFERSON COUNTIES...

AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED    
A LINE OF STORMS FROM WESTERN BEAUMONT SOUTH TO HAMSHIRE IN     
WESTERN JEFFERSON COUNTY. THIS LINE OF STORMS HAS PRODUCED AROUND 
FOUR TO FIVE INCHES OF RAINFALL IN SOME LOCATIONS OVER THE LAST 
SEVERAL HOURS. AN ADDITIONAL TWO TO THREE INCHES OF RAINFALL IS 
EXPECTED OVER THE NEXT SEVERAL HOURS AS STORMS ARE NEARLY 
STATIONARY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
VIDOR AND BEAUMONT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 2988 9420 2987 9393 3017 9390 3017 9421

$$

K. KUYPER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 9:52 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 29, 9:52 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
952 AM CDT TUE MAY 29 2007

.DISCUSSION...
ONLY CHANGE MADE TO FORECAST WAS TO MAKE THE ENTIRE AREA WORDED
OCCASIONAL SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS
MAY PRODUCE HEAVY RAINFALL. BEING THAT THERE IS NO REAL FOCUS
ANYWHERE...AND SHRA/TSRA WILL CONTINUE TO FORM AND DISSIPATE
ANYWHERE AND ANYTIME TODAY. AT THIS TIME...ACTIVITY WILL NOT BE
WIDESPREAD ENOUGH TO WARRANT AN AREAWIDE FLASH FLOOD WATCH.

DML

&&

.PREV DISCUSSION... /ISSUED 348 AM CDT TUE MAY 29 2007/

DISCUSSION...EXPECTING A RATHER ACTIVE DAY ACROSS THE FCST AREA.
RADAR CURRENTLY SHOWING ONLY SCATTERED ACTIVITY INLAND LEFT FROM
EVENING CONVECTIVE COMPLEX THAT MOVED ONSHORE. SECOND SHORTWAVE
GENERATED COMPLEX APPEARS TO BE GETTING ITS ACT TOGETHER OFFSHORE
WITH COOLING TOPS AND INCREASING LIGHTNING ACTIVITY. MID LEVEL
FLOW SUGGESTING ACTIVITY SHOULD MIGRATE SLOWLY NORTH ADVANCING INTO
THE FCST AREA THIS MORNING.

WILL CARRY LIKELY TO CATEGORICAL POPS TODAY REGION-WIDE AS MID
TEXAS TROF ADVANCES VERY SLOWLY EAST. A SLOW STORM MOTION OF NEAR
10 KNOTS COMBINED WITH FORECAST PRECIPITABLE WATER FCST NEAR 2 INCHES
SUGGESTS THE POSSIBILITY OF HEAVY RAINS. HPC QPF SHOWING HOWEVER THAT
OVERALL FFG WILL NOT BE MET. COULD ENVISION SOME LOCALLY HEAVY
EVENTS...AND WILL WORD ACCORDINGLY IN ZONES.

WILL MAINTAIN RESPECTABLE POPS AGAIN WEDNESDAY AS TEXAS SYSTEMS ADVANCES
INTO AND ACROSS THE FCST AREA...TAPERING OFF RAIN CHANCES FOR THE
REMAINDER OF THE WEEK AS DRYER NORTHERLY FLOW DEVELOPS ALOFT.

AVIATION...EXPECTING CONSIDERABLE CLOUD COVER TODAY MAINLY IN A
MVFR RANGE. THIS AHEAD OF A TROF OF LOW PRESSURE ADVANCING SLOWLY
EAST OUT OF TEXAS. A GOOD DEAL OF SHOWER AND THUNDERSTORM ACTIVITY
CAN ALSO BE EXPECTED.

MARINE...SMALL CRAFT SHOULD EXERCISE CAUTION TODAY AS A MODERATE
SOUTHEAST FLOW WILL CONTINUE OVER THE NORTHWEST GULF.
ADDITIONALLY...CONSIDERABLE SHOWER AND THUNDERSTORM WILL CONTINUE
AHEAD OF A TROF OF LOW PRESSURE ADVANCING EAST OUT OF TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  80  69  82  69 /  80  30  50  20
KBPT  81  70  82  69 /  80  30  40  20
KAEX  82  68  82  66 /  80  40  60  30
KLFT  80  69  82  67 /  80  40  60  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 29, 5:40 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
540 AM CDT TUE MAY 29 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-301045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
540 AM CDT TUE MAY 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE REGION TODAY.
WHILE THIS ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS...1 TO 2
INCHES OF RAINFALL IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ONCE AGAIN
WEDNSDAY...WITH RAIN CHANCES GRADUALLY DIMINSHING THROUGH THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY.

In the hours before

Special weather statement, May 29, 9:37 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
937 AM CDT TUE MAY 29 2007

LAZ041>045-051>055-TXZ215-216-292300-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
937 AM CDT TUE MAY 29 2007

...TROPICAL FUNNEL CLOUDS LIKELY TODAY...

A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE
AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT
AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF
TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED BOUNDARIES...
KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE COLLIDE.

THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH
THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE
GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY
BE ISSUED.

STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION.

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.